[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

Subject: [IP] site deterioration

Hi Penny,
Site deterioration is a situation where the tissues around the pump catheter
simply stop absorbing the insulin.  It can happen to any site, especially if
it's been in too long.  But for some folks, like my daughter, it happens
after just a day or two.  The site does not hurt, or look red, or anything.
It simply doesn't absorb the insulin.  Jenna's symptoms were simply that her
blood sugars would just get high, and a bolus of insulin would not bring the
high number down at all until the site was changed.  I have no clue why the
Velosulin insulin works to make the sites work longer.  My endo said that
there was no logical reason for it.  But, I must say, after mixing Humalog
and Velosulin worked for Jenna, he has several other kids that he's
recommended it to, and it works for them too.  The scientists just don't
know everything.  According to the statistics that the IP list keeps, it
only happens in 5% or so of pumpers.  So there's a 95% chance that you won't
have to worry about this at all (except if you forget to change a site, in
which case it can happen to anybody).

Nancy Morgan

for HELP or to subscribe/unsubscribe, contact: HELP@insulin-pumpers.org
send a DONATION http://www.Insulin-Pumpers.org/donate.shtml